Indiana, 2002

Damaging Wind in Indiana, June 13, 2002

June 13, 2002 · NWS IND · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 2:30 AM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 13, 2:30 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EST THU JUN 13 2002

WEAK TROF OF LOW PRES STRETCHES FM WRN PA ACRS SRN OH AND SRN INDIANA
TO SRN MO AND OK. IR SHOWS ABUNDANT CLDS ACRS THE AREA MUCH AS THE
RESULT OF BLOW-OFF FM TSRA ACRS IL. IR SHOWS TOPS WARMING IN THE
CONVECTIVE SYSTEMS ACRS IL AND MO.

MAIN FCST CHALLENGE TDY WL BE POPS.

MODELS IN RELATIVE AGREEMENT WITH THE MAJOR FEATURES OF THE NEXT
SYSTEM. TIME SECTIONS TODAY SHOW LITTLE IN THE WAY OF DEEP VERTICAL
MOISTURE ALSO LITTLE IN THE WAY OF VV. 310K ISENTROPIC PLOT ALSO
SHOWS LITTLE UPGLIDE AS A MIXING RATIO OF ONLY 4G/KG CROSSES. STILL
WITH HUMID AIRMASS ACRS THE AREA...A WEAK TROF LINGERING ACRS THE SRN
FA AND DYING TSTMS ACRS IL WL NEED TO INCLUDE LOW CHC POPS TDY.

MUCH DRYER AIR WORKS IN THIS EVENING AND EVEN DRIER AIR ON FRIDAY AS
UPPER LOW SETTLES ACRS THE GRT LKS AND INTERACTS WITH THE LINGERING
BOUNDARY ACRS SRN INDIANA. ETA FRONTOGENESIS PLOT SHOWS THIS WELL.
ALTHOUGH MOISTURE SEEMS QUITE LIMITED FOR FRI...STRONG DYNAMICS ACRS
THE AREA AS UPPER LOW PUSHES THROUGH THE GRT LKS. NOT TO MENTION THE
STRONG CYCLONIC SFC FLOW AND THE COOLER H8 TEMPS THAT COULD LEAD TO
SOME INSTABILITY RWS. THUS DO NOT FEEL COMFORTABLE WITH NO POPS.
AGAIN WL NEED TO MENTION A CHC ON FRI.

WEAK RIDGING BUILDS ACRS THE STATE ON SAT BUT NW COOL NW FLOW
CONTINUES. EXPECT JUST PARTLY CLOUDY AND COOL CONDITIONS ON SAT.

MAV/FWC HIGHS LOOK GOOD CONSIDERING CLOUD COVER AND H8 TEMPS. FWC
LOWS LOOK A BIT WARM TONIGHT CONSIDERING THE THICKNESS FALLS AND CAA
GOING ON. WL LEAN TO THE COOLER MAV HERE.

.IND...NONE.
PUMA

In the hours before

Special weather statement, Jun 13, 5:23 AM EST, 2 hours 37 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-131330-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 AM EST THU JUN 13 2002

...SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTHERN CENTRAL INDIANA
TODAY...

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY.
A WEAK FRONTAL BOUNDARY...A WARM HUMID AIR MASS...DAYTIME HEATING
ALONG WITH A WEAK UPPER DISTURBANCE ACROSS INDIANA TODAY MAY
LEAD TO SCATTERED THUNDERSTORMS. THUS THE STORM PREDICTION CENTER HAS
PLACED THE SOUTHERN PART OF CENTRAL INDIANA...INCLUDING
BLOOMINGTON...COLUMBUS...BEDFORD AND NORTH VERNON...UNDER A SLIGHT
RISK FOR SEVERE WEATHER.

THE MAIN THREAT FROM ANY THUNDERSTORMS THAT MAY DEVELOP
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SOUTHERN PART OF
CENTRAL INDIANA TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 13, 8:00 AM EST
Where
Greene County, Linton
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
39.033, -87.167

A pole barn was blown down, damaging some of the machinery inside.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301992.